Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013, Article ID 819479, 7 pages
http://dx.doi.org/10.1155/2013/819479
Research Article

A Gradient Based Iterative Solutions for Sylvester Tensor Equations

1School of Mathematics and Computer Science, Guizhou Normal University, Guiyang 550001, China
2School of Mathematical Sciences, Xiamen University, Xiamen 361005, China

Received 27 December 2012; Accepted 13 February 2013

Academic Editor: Mohammad Younis

Copyright © 2013 Zhen Chen and Linzhang Lu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. H. Golub, S. Nash, and C. Van Loan, “A Hessenberg-Schur method for the problem AX+XB=C,” IEEE Transactions on Automatic Control, vol. 24, no. 6, pp. 909–913, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. U. Baur and P. Benner, “Cross-Gramian based model reduction for data-sparse systems,” Electronic Transactions on Numerical Analysis, vol. 31, pp. 256–270, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. D. Calvetti and L. Reichel, “Application of ADI iterative methods to the restoration of noisy images,” SIAM Journal on Matrix Analysis and Applications, vol. 17, no. 1, pp. 165–186, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. Li, F. Ding, and G. Yang, “Maximum likelihood least squares identification method for input nonlinear finite impulse response moving average systems,” Mathematical and Computer Modelling, vol. 55, no. 3-4, pp. 442–450, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. F. Ding, “Hierarchical multi-innovation stochastic gradient algorithm for Hammerstein nonlinear system modeling,” Applied Mathematical Modelling, vol. 37, no. 4, pp. 1694–1704, 2013. View at Publisher · View at Google Scholar
  6. W. Wang, F. Ding, and J. Dai, “Maximum likelihood least squares identification for systems with autoregressive moving average noise,” Applied Mathematical Modelling, vol. 36, no. 5, pp. 1842–1853, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. F. Ding, Y. Liu, and B. Bao, “Gradient based and least squares based iterative estimation algorithms for multi-input multi-output systems,” Proceedings of the Institution of Mechanical Engineers I, vol. 226, no. 1, pp. 43–55, 2012. View at Publisher · View at Google Scholar
  8. G. H. Golub and C. F. Van Loan, Matrix Computations, Johns Hopkins University Press, Baltimore, Md, USA, 3rd edition, 1996. View at MathSciNet
  9. J. A. Heinen, “Technique for solving the extended discrete Lyapunov matrix equation,” IEEE Transactions on Automatic Control, vol. 17, no. 1, pp. 156–157, 1972. View at Google Scholar · View at Scopus
  10. D. C. Sorensen and Y. Zhou, “Direct methods for matrix Sylvester and Lyapunov equations,” Journal of Applied Mathematics, no. 6, pp. 277–303, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. H. S. Najafi and A. H. Refahi Sheikhani, “Refinement methods for state estimation via Sylvester-observer equation,” Advances in Numerical Analysis, vol. 2011, Article ID 184314, 15 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. H. Li and R. Li, “A note on the inversion of Sylvester matrices in control systems,” Mathematical Problems in Engineering, vol. 2011, Article ID 609863, 10 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. B.-W. Li, S. Tian, Y.-S. Sun, and Z.-M. Hu, “Schur-decomposition for 3D matrix equations and its application in solving radiative discrete ordinates equations discretized by Chebyshev collocation spectral method,” Journal of Computational Physics, vol. 229, no. 4, pp. 1198–1212, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. G.-S. Wang, Q. Lv, and G.-R. Duan, “On the parametric solution to the second-order Sylvester matrix equation MVF2+DVF+KV=BW,” Mathematical Problems in Engineering, vol. 2007, Article ID 21078, 16 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. J. Zhou, R. Wang, and Q. Niu, “A preconditioned iteration method for solving Sylvester equations,” Journal of Applied Mathematics, vol. 2012, Article ID 401059, 12 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. L. Xie, Y. Liu, and H. Yang, “Gradient based and least squares based iterative algorithms for matrix equations AXB +CXTD = F,” Applied Mathematics and Computation, vol. 217, no. 5, pp. 2191–2199, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J. Ding, Y. Liu, and F. Ding, “Iterative solutions to matrix equations of the form AixBi=Fi,” Computers & Mathematics with Applications, vol. 59, no. 11, pp. 3500–3507, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. P. Benner, R.-C. Li, and N. Truhar, “On the ADI method for Sylvester equations,” Journal of Computational and Applied Mathematics, vol. 233, no. 4, pp. 1035–1045, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. L. Grasedyck and W. Hackbusch, “A multigrid method to solve large scale Sylvester equations,” SIAM Journal on Matrix Analysis and Applications, vol. 29, no. 3, pp. 870–894, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. D. Y. Hu and L. Reichel, “Krylov-subspace methods for the Sylvester equation,” Linear Algebra and its Applications, vol. 172, pp. 283–313, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J.-R. Li and J. White, “Low-rank solution of Lyapunov equations,” SIAM Review, vol. 46, no. 4, pp. 693–713, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. F. Ding and T. Chen, “Gradient based iterative algorithms for solving a class of matrix equations,” IEEE Transactions on Automatic Control, vol. 50, no. 8, pp. 1216–1221, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  23. F. Ding and T. Chen, “Iterative least-squares solutions of coupled Sylvester matrix equations,” Systems & Control Letters, vol. 54, no. 2, pp. 95–107, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. F. Ding and T. Chen, “On iterative solutions of general coupled matrix equations,” SIAM Journal on Control and Optimization, vol. 44, no. 6, pp. 2269–2284, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. L. Xie, J. Ding, and F. Ding, “Gradient based iterative solutions for general linear matrix equations,” Computers & Mathematics with Applications, vol. 58, no. 7, pp. 1441–1448, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. Q. Niu, X. Wang, and L.-Z. Lu, “A relaxed gradient based algorithm for solving Sylvester equations,” Asian Journal of Control C, vol. 13, no. 3, pp. 461–464, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. F. Ding, P. X. Liu, and J. Ding, “Iterative solutions of the generalized Sylvester matrix equations by using the hierarchical identification principle,” Applied Mathematics and Computation, vol. 197, no. 1, pp. 41–50, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. L. Eldén, Matrix Methods in Data Mining and Pattern Recognition, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, Pa, USA, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  29. T. G. Kolda and B. W. Bader, “Tensor decompositions and applications,” SIAM Review, vol. 51, no. 3, pp. 455–500, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. T. G. Kolda, “Multilinear Operators for Higher-Order Decompositions,” Tech. Rep. SAND2006-2081, Sandia National Laboratories, Livermore, Calif, USA, 2006. View at Google Scholar
  31. B. W. Bader and T. G. Kolda, “Efficient MATLAB computations with sparse and factored tensors,” SIAM Journal on Scientific Computing, vol. 30, no. 1, pp. 205–231, 2007/08. View at Publisher · View at Google Scholar · View at MathSciNet
  32. B. W. Bader and T. G. Kolda, “MATLAB Tensor Toolbox, Version 2.4,” 2010, http://csmr.ca.sandia.gov/~tgkolda/TensorToolbox/. View at Google Scholar